MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 380MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 380MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.259S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Health effect clinical code e2402 is reported to capture reported event of bone injury.A device history record (dhr) review was conducted: manufacturing location: monument, manufacturing date: 21-feb-2020, expiration date: 31-jan-2030, part number: 04.037.259s, 12mm/130 deg ti cann tfna 380mm/left- sterile, lot number: 41p7959 (sterile), lot quantity: 4.One piece was scrapped, inspect dimensional/laser, for an illegible etch.One piece was scrapped in cell, bead blast, for surface finish dings / scratches.Production order traveler met all inspection acceptance criteria apart from the two pieces noted.Inspection sheet, in-process / inspect dimensional / final, met all inspection acceptance criteria apart from the one piece (laser etch) noted.Inspection sheet, tfna assembly inspection, met all inspection acceptance criteria.Packaging label log (pll) lppf was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 17342 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿guide wire missed blade hole of nail; user error¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a trochanteric fixation nail advanced (tfna) case, while putting in the guide wire into the neck and head of the femur, surgeon missed the blade hole in the nail.Surgeon drilled for the blade into the head and inserted the blade.When lateral x-rays was taken then it was noticed that nail was missed and the blade was not through it.Surgeon was able to remove the blade from the head and the nail from the femur without incident.Surgeon then inserted a new nail and inserted another guide wire through the nail and ultimately implanted the helical blade through the hole and into the head.There was no surgical delay reported.The procedure was successfully completed.Concomitant device reported: guide wire (part# unknown; lot# unknown; quantity: 1), helical blade (part# unknown; lot# unknown; quantity: 1).This report is for 1 12mm/130 deg ti cann tfna 380mm/left-sterile.This is report 1 of 3 for (b)(4).

Brand Name
12MM/130 DEG TI CANN TFNA 380MM/LEFT-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11195655
Report Number2939274-2021-00370
Device Sequence Number10954255
Product Code HSB
UDI-Device Identifier10886982097392
UDI-Public(01)10886982097392
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.259S
Device Catalogue Number04.037.259S
Device Lot Number41P7959
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2020
Initial Report FDA Received Date01/19/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;